Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 176, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 13, 2016, 2:48 AM CDT for Beaver County, Oklahoma. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2016, 2:48 AM CDT (07:48 UTC)
- Expired
- Jun 13, 2016, 3:45 AM CDT
- In force
- 57 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 101 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 3:45 AM CDT | TSTM WND GST 59 | 1 Ssw Beaver, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1951 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
249
WUUS54 KAMA 130748
SVRAMA
OKC007-130845-
/O.NEW.KAMA.SV.W.0176.160613T0748Z-160613T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
248 AM CDT MON JUN 13 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...
* UNTIL 345 AM CDT
* AT 248 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOCANE...OR
NEAR BEAVER...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BEAVER...FORGAN...GATE...KNOWLES AND MOCANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3679 10002 3680 10058 3692 10060 3700 10030
3700 10007
TIME...MOT...LOC 0748Z 260DEG 22KT 3687 10051
HAIL...1.25IN
WIND...60MPH
$$
MJG1 follow-up statement
202
WWUS54 KAMA 130815
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
315 AM CDT MON JUN 13 2016
OKC007-130845-
/O.CON.KAMA.SV.W.0176.000000T0000Z-160613T0845Z/
BEAVER OK-
315 AM CDT MON JUN 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR NORTHEASTERN BEAVER COUNTY...
AT 314 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF BEAVER...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
GATE AND KNOWLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3680 10049 3692 10050 3700 10030 3700 10007
3679 10002
TIME...MOT...LOC 0814Z 268DEG 9KT 3685 10045
HAIL...1.25IN
WIND...60MPH
$$
MJGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:53 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 12, 10:53 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1053 PM CDT SUN JUN 12 2016 .Aviation... 06Z TAFs - Mainly VFR conditions are expected tonight, though confidence has increased slightly that IFR/MVFR cigs and possibly fog could become an issue early Monday morning. Have added the cigs to KAMA's TAF, but have left out of the others for now. Winds remain south to southeasterly at 10 to 15kts overnight and gust near 25kts tomorrow afternoon. Scattered low VFR clouds and the chance for thunderstorms will return to the Panhandles Monday evening, and have included prob30 groups for the most likely timeframe. Elsenheimer && .Prev Discussion... /Issued 929 PM CDT SUN JUN 12 2016/ Update... Loss of daytime heating has reduced thunderstorm chances across much of the area. Short term models do indicate the possible redevelopment of thunderstorm activity after midnight across the eastern Oklahoma Panhandle and northeast Texas Panhandle. This seems likely especially as a strong outflow boundary is noted from the thunderstorm complexes in east central Colorado and northwest Kansas. Have tweaked the forecast to eliminate most thunderstorm chances this evening...but after midnight focused pops in the northeast. Garcia Prev Discussion... /Issued 409 PM CDT SUN JUN 12 2016/ The main focus for this forecast issuance is thunderstorm chances through Monday and heat by the end of the week. Synoptically, a broad slow moving upper low extended from southern Oklahoma into western North Texas region. Extensive thunderstorm coverage occurred to our south and east overnight and today. Impacts from these convective complexes including ageostrophic response which probably enhanced low level veering this morning slightly shifting low level trajectories casts some uncertainty on convective potential later this afternoon and evening. Models typically struggle with these convective effects. Modifying the 12z sounding suggests little to no convective inhibition once we approach 90 degrees, although mean ridging is building in and warming thermal profiles will necessitate higher convective temperatures further limit convective potential later today. Current thinking is that enhanced cumulus in the higher terrain of northeast New Mexico along and near the Raton Mesa will be where most of the convection is concentrated this afternoon. Some of the recent cumulus development across the western Texas Panhandle may signal where isolated storms may form as well. Deep layer shear is weak limiting storm organization and severe potential. A weakly organized cluster of convection may evolve over southeast Colorado and northeast New Mexico and move east through the Oklahoma and far northern Texas Panhandle this evening and early tonight. There is a weak warm/moist advection signal on 305k surface in some of the models overnight across the eastern panhandles with some convection generated in the CAMs despite ridging aloft. There is uncertainty with this given the complex pattern and recent poor model performance with overnight convection, so we decided to leave slight/low chance probabilities in this area overnight. Ridging will shift east tomorrow as a shortwave trough approaches from the west and this will result in mid-level height falls later in the day. The combination of forcing for ascent and a moist/unstable environment suggests a decent chance of convection forming in the northwest and moving across mainly the northern two thirds of the area through evening. Greater momentum aloft as speed max associated with aforementioned shortwave overspreads the area will contribute to greater storm motions than has been seen in recent days and higher effective shear values, albeit still marginal for storm organization. Isolated to scattered thunderstorms should develop over the western portions of the panhandles near a strengthening lee trough by late afternoon and then progress eastward across the area during the evening. Severe hail/wind will be possible with the most intense storms given veering/strengthening wind profile contributing to marginal shear values, along with moderate to strong instability. A drier and hotter pattern is expected into mid/late week as mean ridging builds across the central United States. As this ridge amplifies and retrogrades slightly bringing it closer to our area by Thursday, this is when the warmest temperatures are expected. Many locations are expected to reach or exceed 100 degrees. Recent moisture and green vegetation will have an impact on just how warm temperatures get and it is entirely possible that current forecast values are too high. Drier antecedent conditions would have likely resulted in hotter conditions that would have exceeded guidance values. We blended raw guidance with statistical guidance in a 50/50 split for now. We will need to watch the trends in medium range guidance with the placement of the ridge toward the end of the week since ensemble spread grows by then. Some of the ensemble members of the GFS are more suppressed and show potential for some convection on its northern/northeastern periphery across portions of our area. BRB && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 18/1
Hazardous weather outlook, Jun 12, 4:16 PM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 416 PM CDT SUN JUN 12 2016 OKZ001>003-TXZ001>020-130930- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 416 PM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE AREA TONIGHT, MAINLY THE NORTHERN AND EASTERN TEXAS PANHANDLE AND THE OKLAHOMA PANHANDLE. A FEW STORMS COULD BE STRONG WITH SMALL HAIL AND BRIEF GUSTY WINDS POSSIBLE...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES CONTINUE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES MONDAY AND MONDAY EVENING. A FEW STORMS COULD BECOME SEVERE. SEVERE WEATHER THREATS INCLUDE LARGE HAIL AND DAMAGING WINDS. ANY STORMS THAT DEVELOP MONDAY WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. HOT TEMPERATURES ARE EXPECTED LATER THIS WEEK. AFTERNOON HEAT INDEX VALUES MAY EXCEED 105 DEGREES IN PARTS OF THE EASTERN PANHANDLES WEDNESDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:05 AM CDT | Areal Flood Advisory | AMA | Beaver | 3 hr |
| Jun 13, 4:51 PM CDT | Special Weather Statement | AMA | Cimarron | 39 min |
| Jun 13, 5:34 PM CDT | Special Weather Statement | AMA | Cimarron | 26 min |
| Jun 13, 6:05 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 55 min |
| Jun 13, 6:38 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 67 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.